Thunderstorm Wind, Park
- When
- August 29, 2:03 PM MST
- Where
- Park County, Clark
- Measured
- 57 kt (66 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.883, -109.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 29, 1:03 AM MST, 13 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 203 AM MDT THU AUG 29 2002 MCS FINALLY EXITING JOHNSON COUNTY AGAIN THIS MORNING. LUCKILY THE HEAVIEST RAIN FROM THIS SYSTEM WAS A LITTLE NORTH OF WHERE THE HEAVIEST RAIN FELL TWO NIGHTS AGO. NOW WE HAVE TO DEAL WITH UPPER LOW OVER IDAHO AND APPROACHING SHORTWAVE OVER NORTHERN UTAH. I BELIEVE THE AVN HAS A BETTER HANDLE ON THIS UTAH FEATURE WHICH APPEARS TO RIDING ON TOP OF SPEED MAX ROTATING NORTHWARD OUT OF ARIZONA AND SOUTHERN UTAH. THE AVN DEPICTS THE CURRENT AREA OF LIFT QUITE NICELY AND SHOWS LEFT EXIT REGION DIVERGENCE MOVING INTO SOUTHWEST WYOMING AROUND 12Z AND MOVING RAPIDLY ACROSS THE CENTRAL PART OF THE COWBOY STATE BY 18Z. WILL HAVE TO BEEF UP THUNDERSTORM CHANCES ALONG ITS PATH AND REMOVE AFTERNOON WORDING AS CONVECTION WILL NOT BE LIMITED TO AFTERNOON HEATING. OTHER QUESTION IS WILL SEVERE WEATHER BE A THREAT ONCE AGAIN TODAY? WE WONT HAVE THE ORGANIZED UPSLOPE FLOW WE HAD YESTERDAY BUT WE SHOULD HAVE SOME LOW LEVEL CONVERGENCE WHERE DEVELOPING SOUTH OR SOUTHWEST FLOW HITS MORE MOIST SOUTHEAST OR EAST FLOW IN CENTRAL WYOMING. BEST THREAT AREA WILL PROBABLY BE FROM EASTERN FREMONT AND NATRONA NORTHWARD INTO JOHNSON AGAIN. DRIER MORE STABLE AIR SHOULD TAKE OVER ON FRIDAY BUT NEXT TROUGH BRUSHES THE NORTH ON SATURDAY FOR AT LEAST SOME THREAT UP THERE. WE MAY EVEN SEE SOME CONVECTION IN THE NORTHWEST AS EARLY AS FRIDAY NIGHT. LOWER RELATIVE HUMIDITIES AND INCREASING SOUTHWEST WIND OVER OUR SOUTHWEST FIRE ZONES MAY RESULT IN CRITICAL FIRE CONDITIONS ON FRIDAY. SYSTEM EXITS ON SUNDAY WITH WEAK FRONTAL BOUNDARY PASSING THROUGH. BEST CHANCE FOR THUNDERSTORMS WILL MOST LIKELY BE ACROSS OUR EASTERN ZONES WITH BEST INSTABILITY AND POSSIBLY WEAK CONVERGENCE ALONG FRONTAL BOUNDARY. THE AVN SHOWS ANOTHER SHORTWAVE MOVING ACROSS MONTANA ON MONDAY WITH NORTHERN WYOMING GETTING CLIPPED ONCE AGAIN. WILL NOT INTRODUCE PRECIPITATION JUST YET. RIDGE IS THEN FORECAST TO MOVE IN TUESDAY WITH NEXT PACNW TROUGH DEVELOPING AROUND MIDWEEK WITH POTENTIAL FOR MORE THUNDERSTORM DEVELOPMENT IN THE WEST BY WEDNESDAY. .RIW...NONE. SKRBAC
WYZ001>015-017-019-020-022>028-292130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1140 AM MDT THU AUG 29 2002 ...POTENTIAL FOR HAIL AND HEAVY RAINS FROM THUNDERSTORMS THIS AFTERNOON AND EVENING... THE GREATEST THREAT OF SIGNIFICANT SEVERE WEATHER EXTENDS EAST OF A LINE FROM JACKSON TO BIG PINEY TO GREEN RIVER TO FLAMING GORGE. THIS INCLUDES YELLOWSTONE NATIONAL PARK...PARK COUNTY...TETON COUNTY...SUBLETTE COUNTY...SWEETWATER COUNTY...FREMONT COUNTY... NATRONA COUNTY...HOT SPRINGS COUNTY...WASHAKIE COUNTY...BIG HORN COUNTY...AND JOHNSON COUNTIES. WINDS GUSTING TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER COULD OCCUR WITH THE STRONGER STORMS. ADDITIONALLY...ISOLATED STORMS COULD PRODUCE VERY HEAVY RAIN WHICH CAN CAUSE FLASH FLOODING ON ALREADY SATURATED SOILS. TWO AREAS OF STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE FIRST AREA WILL BE IN NORTHWEST WYOMING. STORMS IN THIS AREA WILL MOVE NORTH NORTHEAST AT 25 MPH. THE SECOND AREA OF STRONG STORMS WILL MOVE NORTH FROM SOUTHERN WYOMING. THESE STORMS ARE EXPECTED TO MOVE NORTH AT 20 MPH. MOST LOCATIONS WILL RECEIVE RAINFALL OF LESS THAN ONE HALF INCH...HOWEVER ISOLATED LOCATIONS COULD RECEIVE OVER AN INCH AS LOW LEVEL MOISTURE REMAINS HIGH. IN ADDITION...SOILS THAT ARE ALREADY SATURATED IN SPOTS DUE TO THE HEAVY RAINS EARLIER THIS WEEK...HAVE THE POTENTIAL FOR FLASH FLOODING. WCJIN-WYNW-WYNE-WYSW MLC
The Billings radar (KBLX), 116 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314326.